Reaction to medication

hi. My mum has been on 600 mg of Trioptal (oxcarbazepine) a day for the last 2 weeks. We noticed a rash on her back yesterday and now the doctor has taken her of the medicine completely. Has anyone got a rash with the medicines prescribed?

In trials data reported by rxlist.com, about 1.4-1.7% of a group of over 1500 adults tried on Trileptal developed rash as an adverse reaction. So it's not common but it does happen with this and other meds in the same class. In rare and extreme cases, Stevens Johnson Syndrome may occur, with seriously life-threatening consequences to the patient.

Regards, Red

Hi. Red,

Thank you for responding. My concern is that they have taken her off the medication completely now. She is taking antihistamine and steroids to get rid of the rash. I am worried that going off the trioptal completely might bring back the attacks.

If she's actually had trigeminal neuralgia pain, she will likely need to be tried on other anti-convulsant medications, Saba.

Regards Red